How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 2537
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

I'm looking for advice on what type of birth control to get

Customer Question

I'm looking for advice on what type of birth control to get on I have stage 4 endometriosis and ovarian cysts. my gyn suggested I get on birth control to try and help the pain and super heavy periods additional info I am currently breastfeeding I am bipolar
2 I have gained weight significantly in the past on bx I've taken depo and ortho evra as well as other 21 day hormonal pills with mood and weight gain issues
Submitted: 1 year ago.
Category: OB GYN
Expert:  khagihara replied 1 year ago.

Can you stop breastfeeding while taking the medications?

Customer: replied 1 year ago.
No I can not.... I think we have at least a year before we are done
Expert:  khagihara replied 1 year ago.

You should try Gynera, Minulet, Femoden, Femodene, Katya and Millinette 30/75 which contain 30 μg of ethinylestradiol and 75 μg of gestodene. The clinical study didn't show weight gain compared to placebo. It is okay during lactation. But the bipolar medication could interact with the pills. Your doctor should adjust the dose of the bipolar medications.

Customer: replied 1 year ago.
what's your opinion on iud
Expert:  khagihara replied 1 year ago.

The IUD contains the same hormone as the depo shot. The clinical study described complaints of hormonal side effects (including hirsutism, acne, weight change, nausea, headache, mood changes, and breast tenderness) are the most common reasons for elective IUD removal in the first 36 months of use. I think it would cause weigh gain and mood changes.